IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 46 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3152    
    Printed85    
    Emailed1    
    PDF Downloaded365    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2008  |  Volume : 40  |  Issue : 1  |  Page : 45-46

A case of ciprofloxacin-induced erythema multiforme


1 Department of Pharmacology, M.R. Medical College, Gulbarga, India
2 Department of Dermatology, M.R. Medical College, Gulbarga, India

Correspondence Address:
Santoshkumar R Jeevanagi
Department of Pharmacology, M.R. Medical College, Gulbarga
India
Login to access the Email id


DOI: 10.4103/0253-7613.40490

PMID: 21264162

Get Permissions

A 25 year old male admitted to the medical college hospital with presenting complaint of fever, skin rashes and itching. Before admission he had consulted a local doctor for fever, who had prescribed him Tablet ciprofloxacin 500mg twice daily and Tablet. Paracetamol 500 mg thrice daily. The patient had taken 6 tablets of ciprofloxacin before he developed the above symptoms. On detailed clinical examination multiple erythematous papule and plaques were present on the face, abdomen and neck. Target (Iris) lesions were seen on the extersor surface of both upper and lower limbs measuring about 1-2 cm in size. Multiple erythematous lesion were also found in mucosa of soft and hard palate, Uvula and posterior pharyngeal wall. Lower lips were swollen and edematous, Lymphnodes in the neck were enlarged and tender. The clinical features with which the patient presented were similar to those seen in a typical case of erythema multiforme and the patient recovered after stopping ciprofloxacin, Further rechallenge with oral ciprofloxacin was not done in the interest of patient and due to ethical constraints. This case is being reported for rare and potential fatal drug reaction with ciprofloxacin.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Medknow